Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Is this linked to my AZA?


01-24-2013, 07:53 AM   #1
joshludlow
 
joshludlow's Avatar
 
Join Date: Oct 2012
Location: kent, United Kingdom
Is this linked to my AZA?

So il get straight to it, I started 75mg of Azathioprine on the 14th of January, its now the 24th and i have (since i woke up today) an uncontrollable sickness feeling that keeps coming and going (about 5 mins between going and coming back again). It makes me feel like i need to lay down and/or sleep. The latter of those never happens though as my Pred keeps me awake at long periods all night haha.

At the moment i just feel very hot (which im used to) and feel uneasily sick throughout my lower abdomen.

I hope someone has an answer or can make me feel better
__________________
Crohns diagnosed October 2012

Pentasa 2000mg daily
Domperidone 30mg daily
Mebeverine 540mg daily
PrednisoloneFINISHED THE COURSE!,Unfortunately have been left with bad joints
Azathioprine 125mg daily(upped from 75mg)
Lansoprazole 30mg daily
Citalopram 20mg daily
Zopiclone 7.5mg nightly
Multi Vitamins & Iron 2 per day

Supported by my fiancé and my baby son in more ways than one,
01-24-2013, 08:24 AM   #2
Aussie
Senior Member
 
Join Date: Jun 2010
Location: Brisbane, Queensland, Australia
Hi Josh, it probably is the Azathioprine, you could try splitting the dose, perhaps 25mg three times per day, or check your metabolite levels to ensure you're not a shunter which will make you feel rubbish, or change to mercaptopurine which is much better tolerated.

Best wishes.
01-24-2013, 08:32 AM   #3
joshludlow
 
joshludlow's Avatar
 
Join Date: Oct 2012
Location: kent, United Kingdom
i heard that splitting the dosage is to be advised by your doctor? hmmm il see if i can book in an appointment. As for being a shunter, that word means something completely different over here im afraid id never say im a shunter to anyone!

thanks a lot!
01-24-2013, 08:39 AM   #4
Aussie
Senior Member
 
Join Date: Jun 2010
Location: Brisbane, Queensland, Australia
Shunter is another term for hypermethylator, so most of your AZA is "shunted" towards TGN rather than other metabolites, you can check for shunting (ask for 6TGN and 6MMP levels) within a week of starting AZA. Easy to fix by dropping dose and adding allopurinol.
01-24-2013, 08:44 AM   #5
joshludlow
 
joshludlow's Avatar
 
Join Date: Oct 2012
Location: kent, United Kingdom
well ive got my first routine blood test on the 28th, so if anything is up im sure theyll be on it!
01-24-2013, 01:22 PM   #6
emmaaaargh
Forum Monitor
 
emmaaaargh's Avatar
 
Join Date: Apr 2012
Location: Brighton, United Kingdom

My Support Groups:
I've also found by personal experience and talking to others that a horrible feeling of just being sick, like really bad flu, is common in the first couple of weeks of taking Aza. I got it and my parents were so concerned they took me to the hospital and I had to hang around all day waiting for blood test results! But nothing was wrong and it was pretty much gone within a week. Hope it's the same kind of thing for you and it's nothing serious!
__________________
Hi, I'm Emma!
19 years old.
Diagnosed: Crohn's disease, August 2007
Currently on: waiting to start Humira!

01-24-2013, 05:47 PM   #7
kh216
Forum Monitor
 
Join Date: Jul 2012
Location: Barrington, New Jersey

My Support Groups:
I agree with the others about discussing this with your GI doctor. Maybe he will agree with the idea of splitting the dosage or perhaps it would work out better for you if you took the pills in the evening instead of the morning. Also, take it with food, not on an empty stomach.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Is this linked to my AZA?
Thread Tools


All times are GMT -5. The time now is 03:56 PM.
Copyright 2006-2017 Crohnsforum.com